That's it no more meds!

Everything I try makes the fog worse and makes me a grumpy mummy! Tried all sorts, I need to be able to look after my children so don't want to be a zombie. Amitrytaline, makes me so sleepy I can't wake up! Codeine makes me severely constipated. Gabapentin makes me like a zombie, I look drugged up! One of the mums at school asked if I was OK as I didn't look well! Only taking meloxicam now as it stops the headaches. What can I do?

14 Replies

  • Hi there crafty mum,

    I really think that you are in need of a very comprehensive conversation with your GP because there should be some medications which will suit you and help you deal with your pain. I wonder if you could get your GP to refer you to a pain management clinic, which deals holistically with pain, not just the medication angle, but the whole thing.

    I understand all too well how hopeless one can feel when various drugs either don't help or cause very unpleasant side effects, so you have my full sympathy on this.

    Sending lots of positive, soothing and healing vibes your way 👍🏻😀

    Foggy x

  • I'm on the waiting list for pain clinic, but been waiting since December!

    I have other issues going on at the moment too, on my other post, so I'm in alot of pain. 2 kids at home, 2 and 4, so need to be on the ball! Not half asleep all day

  • Oh dear, you clearly have a lot on your plate, but I would urge you to push your GP again about the pain clinic as that length of wait is intolerable. It may even be worth writing to your local MP to see if they can push for earlier resolution with regards to the pain clinic, sometimes a letter or email from an MP can make them sit up and take notice.

    Just a thought 😳

    Foggy x

  • I wouldn't stop everything altogether without speaking to your Dr first, there was another post on here about soneone stopping all medications earlier on but it seems to have disappeared now, they were going to take Omega 7 instead which is supposed to be Good for chronic pain, I've googled it and I think it's worth a try 😃

  • I do wean off meds first but taking 2 packets worth is enough for me to see if they will help or hinder was on cideine was months but can't take more than once a day which is pointless. Gabapentin makes me so doped up I don't feel safe looking after the kids! Only took a few of those was scared to take any more. I'm just sick if the fog most meds make it worse and I'm forgetful enough as it is. Feel much better without them, I can think alot clearer,its just the pain. It's annoying

  • Had you been advised to start with a very low dose of Gabapentin and build it up slowly? I got excellent advice from the pharmacist at the hospital when I first started taking it. She warned me that although the pain consultant had said to add in an extra pill each day as I built up to the total dose, I would probably find that too quick. She said if you start feeling woozy then hold off building up any more until you are comfortable. It only took a day or so to get used to that level and then I started building up again. If I remember right I had at least a couple of breaks. I too had young children at the time although they were both at primary school so I had some time each day by myself to be in a daze. 15+ years later I am still largely pain free if I pace myself right, which I don't always do, but hey got to live sometime! It just might be worth going back and trying again, but maybe not ........!

  • I only took one a day! Not really any good when I've got 2 young kids to look after, zombie mummy isn't safe

  • Amazed it was so bad for you, what a shame, sounds like you definitely made the right choice then!

  • I am so genuinely sorry to read that you are experiencing such problems with medications, and it really it advisable to discuss it with your GP prior to stopping any of them. Please take care of yourself.

    All my hopes and dreams for you


  • I have spent the last 10 years on Meds. Been down the pain clinic route and taken everything they had to offer, including lidocaine infusions for my intractable face pain

    2 years ago I also made the decision to come off all Meds. It took time but I have done it. At the same time I also started to look after my immune health. I started eating better, ditched gluten which had always given me problems and I started to look at my vitamin levels and asked for printouts of all my tests from the GP. I was quite shocked to see how low my Vit D and B12 were, when I had been told that they were normal. Increasing both of these made a huge difference. I am now experimenting with supplements. D Ribose, L Carnitine and L Glutamine. If you look them up in conjunction with Fibro you will see they can help. None of this is a cure, I would say the pain and flare ups are about the same as on medicaton BUT I do get more good days and now enjoy them as I am not feeling drugged, nauseous and dizzy like I was on medicaton. I personally have found Nefopam a pain killer that I can take without any side effects, but I limit it to the days when I am at my worst incase I build up a tolerance to it.

    I don't think that there is one thing that helps, it will be a cocktail of things so you need to listen to your own body and work out what the right cocktail is for you.

    One other positive thing is that I now look healthier I am not so puffy, but sometimes this hides how much pain I am in.

    If medication isn't working for you then you probably don't have much to lose by giving something else a try. Good luck 😊

  • I take vit d and b12 too. But sometimes forget the vit d afternoon one the chewable tablets taste horrid.

  • I found the chewable. Ones horrible too,so asked my pharmacist if I could get it in tablet form. I had to pay for them though,as they are not on prescription. But much better to take for me. X

  • Admittedly, I do not get the severe pain of some people, more aches and chronic fatigue. But I have been seeing a nutritionist who specialises in this area. I have changed my diet, take lots of supplements and am working on positive thinking and right brain therapy. I still get flares but on the whole feel much better. In fact, some days I feel quite normal!

    Perhaps a nutritional approach would work for you?

  • I think I has to be worth a bash as most meds uvectried make me feel worse and have no positive effect on the pain. Will get the vit d tablets sounds better. Might need to change my diet a bit to help my IBS symptoms too

You may also like...